MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH STANDARD INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH STANDARD INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 7000-5505
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Right total hip arthroplasty with a slightly displaced right greater trochanteric fracture after a fall diagnosed at post op visit on (b)(6) 2022.Patient opted for conservative management and re-evaluation in 2 weeks.Patient reports at follow up visit on (b)(6) 2022 her pain has increased slightly.Difficult to walk.Surgeon feels only option would be an orif w/possible head and liner exchange.(b)(6) 2022 surgeon performs orif and head and liner exchange.
 
Additional Manufacturer Narrative
D6b date of explant was populated in error in the initial emdr as the reported device was not explanted.An event regarding periprosthetic fracture involving an insignia stem was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection, dimensional, functional and material analysis could not be performed as the device remains implanted.Clinician review: a review of medical records with a clinical consultant indicated " this patient sustained a traumatic fracture of the greater trochanter within a week following her initial surgery.While i can confirm from office notes that the patient underwent the primary procedure and then sustained the fracture of the greater trochanter, i do not have the initial operation report or postoperative x-ray to examine.I can confirm that the patient underwent a second surgery to perform an open reduction and internal fixation of the fracture of the greater trochanter with exchange of her femoral head and acetabular liner since i was able to review the operation report.However i had no postoperative or follow-up x-rays to review.The root cause of this event cannot be determined with absolute certainty.The fracture of the greater trochanter which necessitated a repeat surgery most likely was precipitated by the fall sustained by the patient according to the summary provided.However, with no immediate postoperative i cannot be certain that there was not a fracture present that was exacerbated by the fall.With the information provided i would not assign any causality to the implant system.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to periprosthetic fracture.A review of medical records with a clinical consultant indicated " this patient sustained a traumatic fracture of the greater trochanter within a week following her initial surgery.While i can confirm from office notes that the patient underwent the primary procedure and then sustained the fracture of the greater trochanter, i do not have the initial operation report or postoperative x-ray to examine.I can confirm that the patient underwent a second surgery to perform an open reduction and internal fixation of the fracture of the greater trochanter with exchange of her femoral head and acetabular liner since i was able to review the operation report.However i had no postoperative or follow-up x-rays to review.The root cause of this event cannot be determined with absolute certainty.The fracture of the greater trochanter which necessitated a repeat surgery most likely was precipitated by the fall sustained by the patient according to the summary provided.However, with no immediate postoperative i cannot be certain that there was not a fracture present that was exacerbated by the fall.With the information provided i would not assign any causality to the implant system.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving an insignia stem was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection, dimensional, functional and material analysis could not be performed as the device remains implanted.-clinician review: a review of medical records with a clinical consultant indicated " this patient sustained a traumatic fracture of the greater trochanter within a week following her initial surgery.While i can confirm from office notes that the patient underwent the primary procedure and then sustained the fracture of the greater trochanter, i do not have the initial operation report or postoperative x-ray to examine.I can confirm that the patient underwent a second surgery to perform an open reduction and internal fixation of the fracture of the greater trochanter with exchange of her femoral head and acetabular liner since i was able to review the operation report.However i had no postoperative or follow-up x-rays to review.The root cause of this event cannot be determined with absolute certainty.The fracture of the greater trochanter which necessitated a repeat surgery most likely was precipitated by the fall sustained by the patient according to the summary provided.However, with no immediate postoperative i cannot be certain that there was not a fracture present that was exacerbated by the fall.With the information provided i would not assign any causality to the implant system.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to periprosthetic fracture.A review of medical records with a clinical consultant indicated " this patient sustained a traumatic fracture of the greater trochanter within a week following her initial surgery.While i can confirm from office notes that the patient underwent the primary procedure and then sustained the fracture of the greater trochanter, i do not have the initial operation report or postoperative x-ray to examine.I can confirm that the patient underwent a second surgery to perform an open reduction and internal fixation of the fracture of the greater trochanter with exchange of her femoral head and acetabular liner since i was able to review the operation report.However, i had no postoperative or follow-up x-rays to review.The root cause of this event cannot be determined with absolute certainty.The fracture of the greater trochanter which necessitated a repeat surgery most likely was precipitated by the fall sustained by the patient according to the summary provided.However, with no immediate postoperative i cannot be certain that there was not a fracture present that was exacerbated by the fall.With the information provided i would not assign any causality to the implant system.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
STANDARD INSIGNIA COLLARED HIP STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key15786479
Report Number0002249697-2022-01613
Device Sequence Number5471702
Product Code LPH
UDI-Device Identifier07613327511604
UDI-Public07613327511604
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K211703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7000-5505
Device Catalogue Number7000-5505
Device Lot Number93274102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer01/06/2023
05/23/2025
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date01/27/2023
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight59 KG